Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hair thinning
Nov 9, 2007

Hello, I am on Norvir,Reytaz,Viread and 3TC since around three years. I lately started to loose an incredible quantity of hair. I always lost a little,but it got so worste during the last few months. My viral load and CD4 are ok,and i am in a general good health (even took some iron tablets but the situation did not change). I did read that 3TC can bring hair loss.Shall i ask my doctor to swith it to something else before i become a bold woman?? (like FTC for example). Thank you so much for your answer C

Response from Dr. Henry

It often has been a real challenge to link hair loss to a particular HIV drug and then see a significant reversal when that drug was switched to an alternative. FTC is a close relative of 3TC so I am not sure that would help in the case where the 3TC was contributing to the hair loss. Use of abacavir or perhaps a double boosted PI with no NRTIs are other considerations that I have used occasionally in situations like yours. Seeing a dermatologist to comment on other possible cause of hair loss could be helpful. KH



Previous
Seizures, Drug Reation
Next
Fat distrabution

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement